Pennsylvania, 2015Flash Flood in Pennsylvania, July 26, 2015
July 26, 2015 · NWS BGM · 1 event in 1 county or zone
A stationary front provided the focus for concentrated thunderstorms across the Northern Tier counties in Pennsylvania. Rainfall estimates of 2 to 3 inches fell in a very short period of time, causing localized flash flooding in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front provided the focus for concentrated thunderstorms across the Northern Tier counties in Pennsylvania. Rainfall estimates of 2 to 3 inches fell in a very short period of time, causing localized flash flooding in the area. Estimated damages to roads and other public and private infrastructure was estimated at 3 million dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 26, 1:59 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 1:59 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
259 PM EDT SUN JUL 26 2015
.SYNOPSIS...
THUNDERSTORMS THIS AFTERNOON ALONG THE TWIN TIERS AND SOUTHERN
CATSKILLS WILL DROP ACROSS NORTHEAST PENNSYLVANIA THIS EVENING.
MOST AREAS WILL BE DRY AND WARM ON MONDAY...BUT ISOLATED SHOWERS
AND STORMS WILL BE POSSIBLE ACROSS NORTHEAST PENNSYLVANIA ONCE
AGAIN.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEAK BNDRY CONTS TO DROP SEWRD THIS AFTN HAD HAS TRIGGERRED SCT
TSTMS AHD OVER THE NY/PA BRDR. SPS ANALYZED ML CAPE APRCHG 1500 SO
THERE/S PLENTY OF INSTABILITY BUT THERE/S LTL SHEAR SO SVR THREAT
SHD BE LIMITED. MODELS SHOW THE AXIS OF INSTABILITY AND SFC FNT
CONTG TO SAG SWRD THIS EVE CONFINING THE CONV TO THE XTRM SE
OVRNGT...WEAKENING WITH THE LACK HTG. LTR TNGT...LGT WINDS AND
INCRSD LL MOISTURE WILL RESULT IN PTCHY FOG...ESP ALONG AND SOUTH
OF THE BRDR WHERE THE AFTN SHWRS HIT.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
REMAINS OF THE SFC BNDRY WASHES OUT OVER NEPA MON AND COULD CONT
TO TRIGGER ISLTD CONV WITH DAYTIME HTG. HAVE INCLUDED CHANCE OR
SLGT CHANCE POPS OVER THE SE FOR THIS PSBLTY. FURTHER TO THE
WEST...BLDG UPR HGTS AND BUBBLE HIGH WILL KEEP THE LID ON ANY
CONV.
HIPRES BLDS IN FOR TUE AND WED AND ALLOW MAINLY SUNNY SKIES AND
CNSRBL WRMG. AFTN TEMPS STILL LOOK CLOSE TO 90F ALTHOUGH GUID HAS
BACKED OFF A CPL DEGREES ON THE FCSTD TEMPS. RDG ALOFT SHD REALLY
ELIMINATE ANY CNCRN FOR ANY CONV STORMS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
245 PM UPDATE...
AFTER EXPERIENCING HOT WEATHER FOR A FEW DAYS UPPER LEVEL HEIGHTS
GRADUALLY FALL FROM MID WEEK INTO THE WEEKEND ALLOWING FOR A
RETURN TO NEAR NORMAL WEATHER FOR MID SUMMER. BEST SHOT FOR
PRECIPITATION WILL BE THURSDAY WITH GOOD MODEL AGREEMENT BETWEEN
THE GFS AND EURO ON A COLD FRONTAL PASSAGE. 850 TEMPS FALL INTO
THE MID TEENS BY FRIDAY WITH HIGHS NEAR 80 FRIDAY AFTERNOON. WEAK
BOUNDARY MAY BRING US ANOTHER SHOT AT PRECIP SATURDAY BUT THIS FAR
OUT, KEPT IT AT OR BELOW 30% GIVEN SOME UNCERTAINTY.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A BOUNDARY CAUSING AFTERNOON SHOWERS AND THUNDERSTORMS WILL IMPACT
MAINLY KAVP THIS AFTERNOON. STORMS WILL FIRE NEAR OR JUST SOUTH OF
KELM AND KBGM. WHILE A STORM IS POSSIBLE THROUGH 19Z, MOST OF THE
CONVECTION WILL REMAIN JUST SOUTH OF THE TERMINALS. AT KAVP BRIEF
IFR VSBYS ARE POSSIBLE BUT CONVECTION TOO SCT. TO INCLUDE IN THE
TAFS. WILL MENTIONED TSRA DURING THE PEAK TIME OF CONVECTION (20Z
TO 23Z) INSTEAD. BEHIND THIS BOUNDARY A BRIEF PERIOD OF MVFR CIGS
POSSIBLE NY TERMINALS BEFORE WE SCATTER OUT.
VALLEY FOG LIKELY AT KELM TONIGHT WITH IFR VSBYS AFTER 06Z. SOME MODEL
GUIDANCE ALSO SUGGESTS FOG AT MOST OF THE TERMINALS OVERNIGHT.
CONTINUED THE PREVIOUS FORECASTERS IDEA OF LIGHT FOG AT KITH AND
KBGM BUT BASED ON ENOUGH UNCERTAINTY, LEFT IT OUT OTHERWISE.
VFR MONDAY.
.OUTLOOK...
TUESDAY-WEDNESDAY...VFR.
THURSDAY...RESTRICTIONS POSSIBLE BY AFTERNOON...IN SCATTERED
SHOWERS/THUNDERSTORMS.
FRIDAY...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM/TAC
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Jul 26, 1:30 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT SUN JUL 26 2015
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-271830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
230 PM EDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 3:55 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL MAINE 42.20N 76.07W
07/26/2015 M1.00 INCH BROOME NY AMATEUR RADIO
&&
JMLSpecial weather statement, Jul 26, 4:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT SUN JUL 26 2015
NYZ045-056-262130-
BROOME NY-CHENANGO NY-
504 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHENANGO AND
NORTHWESTERN BROOME COUNTIES ...
* AT 503 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER CASTLE CREEK...OR NEAR GREATER BINGHAMTON
AIRPORT...MOVING NORTHEAST AT 30 MPH.
* NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
SANITARIA SPRINGS AROUND 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4211 7595 4228 7605 4234 7580 4217 7568
TIME...MOT...LOC 2103Z 247DEG 26KT 4223 7592
HEDEN
Local storm report, Jul 26, 4:06 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
506 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL NWS BINGHAMTON 42.21N 75.99W
07/26/2015 M0.88 INCH BROOME NY NWS OFFICE
&&
JMLSpecial weather statement, Jul 26, 4:06 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
506 PM EDT SUN JUL 26 2015
NYZ062-262145-
SULLIVAN NY-
506 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SULLIVAN COUNTY ...
* AT 506 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAVA...OR 13 MILES WEST OF MONTICELLO...MOVING EAST AT 10 MPH.
* DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
ELDRED AROUND 510 PM EDT.
HIGHLAND LAKE AROUND 520 PM EDT.
BETHEL AROUND 530 PM EDT.
WHITE LAKE AROUND 540 PM EDT.
MONTICELLO...SMALLWOOD AND MONGAUP VALLEY AROUND 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4149 7496 4168 7504 4178 7470 4151 7462
TIME...MOT...LOC 2106Z 257DEG 9KT 4161 7493
RRM
Special weather statement, Jul 26, 4:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
527 PM EDT SUN JUL 26 2015
PAZ038-039-043-262215-
SUSQUEHANNA PA-WYOMING PA-BRADFORD PA-
527 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SUSQUEHANNA...
SOUTHEASTERN BRADFORD AND NORTHWESTERN WYOMING COUNTIES ...
* AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONROETON...OR NEAR TOWANDA...MOVING EAST AT 25 MPH.
* DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
HERRICK AROUND 540 PM EDT.
WYALUSING AND CAMPTOWN AROUND 545 PM EDT.
SUGAR RUN AROUND 550 PM EDT.
LACEYVILLE AROUND 600 PM EDT.
LOVELTON AROUND 605 PM EDT.
FORKSTON AND AUBURN CENTER AROUND 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4153 7623 4154 7622 4155 7626 4165 7655
4182 7646 4174 7600 4150 7614
TIME...MOT...LOC 2127Z 292DEG 23KT 4171 7642
HEDENSpecial weather statement, Jul 26, 5:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
603 PM EDT SUN JUL 26 2015
NYZ062-262300-
SULLIVAN NY-
603 PM EDT SUN JUL 26 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT SULLIVAN COUNTY...
* AT 603 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
ACROSS PARTS OF SULLIVAN COUNTY.
* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
MONTICELLO...LIBERTY...FALLSBURG...BETHEL...DAMASCUS...SOUTH
FALLSBURG...COCHECTON...WURTSBORO...OTISVILLE...WOODRIDGE...
BLOOMINGBURG...KIAMESHA...HARTWOOD...HAVEN...PHILLIPSPORT...
HIGHLAND LAKE...LAVA...HARRIS...MAPLEWOOD AND SMALLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4150 7449 4150 7475 4142 7476 4142 7480
4144 7481 4143 7483 4144 7489 4147 7491
4148 7499 4155 7502 4161 7508 4162 7505
4171 7507 4174 7504 4181 7452 4175 7457
4165 7440 4159 7436
TIME...MOT...LOC 2203Z 180DEG 0KT 4169 7482
HEDENFlash Flood, Bradford
- When
- July 26, 5:15 PM EST to 8:15 PM EST
- Where
- Bradford County, 3.86 mi WSW of South Branch to 1.58 mi NNW of Riggs
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- Trained Spotter
- Coordinates
- 41.635, -76.502
Spotters reported torrential rainfall of 2 to 4 inches in less than 90 minutes on this day. This led to widespread flash flooding of rural roads, and in the local towns and villages over a small part of central Bradford county. Water was a few feet deep on some village streets, and rushing flood waters also destroyed culverts on several area roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 26 to 28, 20153 deaths · 1 event
- Flooding in Iowa, July 26 to 29, 2015$2.2 million · 7 events
- Flash Flooding and Damaging Winds in Missouri, July 26 to 27, 2015$500,000 · 52 kt wind · 8 events
- Tornadoes and Hail in Nebraska, July 26 to 27, 2015$145,000 · EF0 · 21 events
- Hail and Damaging Wind in South Dakota, July 26, 2015$200,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New York, July 26, 2015$31,000 · 1 in hail · 6 events
- Flash Flood and Hail in South Dakota, July 26 to 27, 2015$30,000 · 1.75 in hail · 6 events
- Tornado and Hail in North Dakota, July 26, 2015$15,000 · EF0 · 13 events
- Damaging Wind in Iowa, July 26, 2015$25,000 · 56 kt wind · 1 event
- Flash Flood in New York, July 26, 2015$25,000 · 1 event
- Damaging Wind in Kentucky, July 26, 2015$15,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Massachusetts, July 26, 2015$10,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596817.